Wyoming, 2014

Winter Storm in Wyoming, February 12 to 13, 2014

February 12 to 13, 2014 · NWS CYS · 3 events in 2 counties and zones

Pacific moisture and strong northwest winds produced moderate to heavy upslope snowfall over the Snowy and Sierra Madre ranges.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Pacific moisture and strong northwest winds produced moderate to heavy upslope snowfall over the Snowy and Sierra Madre ranges.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Feb 12, 10:53 AM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Feb 12, 10:53 AM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 AM MST WED FEB 12 2014

.UPDATE...
ISSUED AT 1049 AM MST WED FEB 12 2014

UPDATED TODAYS FORECAST FOR MUCH LOWER HIGH TEMPERATURES THAN
PREVIOUSLY THOUGHT. THE COMBINATION OF A SOLID SNOW PACK AND CLOUD
COVER HAS RESULTED IN TEMPERATURES ABOUT 10 DEGREES LOWER THAN
BOTH THE FORECAST AND MOS. MOST PLACES WILL STRUGGLE TO REACH 40
DEGREES FOR A HIGH...EXCEPT IN AREAS WITH NO SNOW PACK OR HIGHER
WINDS. WILL LIKELY BE CANCELLING PORTIONS OF THE HIGH WIND
WARNING THIS AFTERNOON BEFORE THE AFTERNOON FORECAST PACKAGE SINCE
WINDS HAVE ONLY RESPONDED IN THE WIND PRONE AREAS AND FURTHER
NORTH NEAR THE NORTH PLATTE RIVER VALLEY.

PREVIOUS UPDATE ISSUED AT 913 AM MST WED FEB 12 2014

PRIMARY FORECAST CONCERN FOR TODAY IS WINDS AND THE HIGH WIND
WARNING ACROSS A SIGNIFICANT PORTION OF SE WYOMING. SKIES WERE
OVERCAST ACROSS MUCH OF THE AREA WITH WINDS GENERALLY BETWEEN 10
TO 20 KNOTS. WINDS HAVE INCREASED ACROSS THE WIND PRONE AREAS WITH
GUSTS APPROACHING 50 MPH NEAR BORDEAUX AND LARAMIE. WILL KEEP THE
HIGH WIND WARNING AS IS...BUT MAY NEED TO CANCEL PORTIONS OF IT IF
WINDS DO NOT PICK UP IN CHEYENNE AND MOST OF CARBON COUNTY BY
NOON. CURRENT 12Z NAM SHOWS THE STRONGEST WINDS OVER THE WIND
PRONE AREAS ALONG WITH NORTHERN CARBON COUNTY...WITH AN
UNFAVORABLE SURFACE PRESSURE GRADIENT ELSEWHERE. WINDS ARE
EXPECTED TO PICK UP ACROSS THE REMAINDER OF SE WYOMING TONIGHT AS
THE AREA OF STRONG SUBSIDENCE SHIFTS EASTWARD TOWARDS THE NEBRASKA
BORDER.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 435 AM MST WED FEB 12 2014

TODAY...TWO PRIMARY CHALLENGES TODAY WILL BE WINDS ACROSS SOUTHEAST
WYOMING...AND SNOW ACROSS OUR SOUTHWEST MOUNTAINS. WEST NORTHWEST
FLOW AT THE LOW AND MID LEVELS STRENGTHENS APPRECIABLY WITH THE
CRAIG TO CASPER 700 MB HEIGHT DIFFERENCES EXCEEDING 70 METERS. 50 TO
65 KNOTS JETLET ORIENTED NORTHWEST TO SOUTHEAST WILL EXTEND FROM
NEAR RAWLINS TO CHEYENNE AND PINE BLUFFS LATE THIS AFTERNOON...AND
WITH DECENT DOWNWARD MOTION INDICATED BY THE OMEGA FIELDS AS WELL AS
WITH THE 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC FORCING...HAVE
EXPANDED OUR HIGH WIND WARNING TO INCLUDE
RAWLINS...LARAMIE...WHEATLAND AND CHEYENNE...ESPECIALLY IN LIGHT OF
THE ALMOST ALWAYS ACCURATE GFS LAMP HOURLY WINDS...UPDATED EACH HOUR.

SNOW MACHINE WILL CRANK UP OVER THE SNOWY AND SIERRA MADRE RANGES
WITH LONG TAP OF LOW AND MID LEVEL MOISTURE BEING ADVECTED TOWARDS
OUR MOUNTAINS...THUS HAVE UPGRADED TO A WINTER STORM WARNING FOR
AFOREMENTIONED MOUNTAINS...ESPECIALLY WITH EXPECTED STRONG WINDS
PRODUCING NEAR WHITEOUT CONDITIONS AT TIMES IN BLOWING SNOW.

TONIGHT...FLOW ALOFT BACKS TO MORE WEST WITH A 50 TO 60 KNOT 700 MB
JETLET ACROSS MUCH OF SOUTHEAST WYOMING AND SOUTHERN NEBRASKA SOUTH
OF A DOUGLAS TO SCOTTSBLUFF LINE. PROGGED LOW AND MID LEVEL
GRADIENTS WILL BE ENOUGH TO WARRANT CONTINUATION OF THE HIGH WIND
WARNING ACROSS RAWLINS...LARAMIE...BORDEAUX...ARLINGTON...VEDAUWOO
AND THE FOOTHILLS OF LARAMIE COUNTY WEST OF CHEYENNE. WITH SOME
DECREASE IN WINDS IN THE EVENING AND SOME DECOUPLING...WILL LEAVE
CHEYENNE AND WHEATLAND OUT OF THE HIGH WIND WARNING.

WIDESPREAD SNOW AND BLOWING SNOW WILL CONTINUE DUE TO OROGRAPHICS
ACROSS THE SNOWY AND SIERRA MADRE RANGES. RELATIVELY BALMY OVERNIGHT
MINIMA TO THE LEE OF THE LARAMIE RANGE DUE TO DECENT WINDS.

THURSDAY...WIND MACHINE CRANKS AND RAMPS UP AGAIN WITH CRAIG TO
CASPER 700 MB HEIGHT DIFFERENCES IN EXCESS OF 70 METERS. IMPRESSIVE
50 TO 65 KNOT NORTHWEST TO SOUTHEAST ORIENTED 700 MB JETLET WILL LIE
FROM WHEATLAND TO SIDNEY...AND SOME OF THESE STRONG WINDS WILL
LIKELY BE ABLE TO BE TRANSPORTED TO THE SURFACE BASED ON PROGGED
OMEGAS AND 500-300 MB AND 700-500 MB QUASIGEOSTROPHIC DOWNWARD
MOTION. THUS...CONTINUATION OF THE HIGH WIND WARNING FOR
RAWLINS...LARAMIE...ARLINGTON...BORDEAUX AND VEDAUWOO...WITH A HIGH
WIND WATCH FOR WHEATLAND...CHEYENNE AND PINE BLUFFS.

OROGRAPHIC SNOWS AND BLOWING SNOW CONTINUES IN EARNEST ACROSS THE
SNOWY AND SIERRA MADRE RANGES.

THURSDAY NIGHT...STRONG 150 KNOT 300 MB JET STREAK MOVES OVER OUR
COUNTIES...THOUGH MID LEVEL WINDS AT 700 MB DECREASE TO 45 TO 50
KNOTS. WILL NEED TO WATCH FOR POSSIBLE EXTENSION OF THE STRONG WINDS
IN THE OVERNIGHT HOURS WITH THE RIGHT FRONT QUADRANT OF THE POWERFUL
150 KNOT 300 MB JET OVERHEAD AND WITH SUBSIDENCE IN THE WAKE OF THE
LOW AMPLITUDE SHORTWAVE TROUGH PASSAGE. SNOW EXPECTED TO TAPER OFF
BY MIDNIGHT OVER THE SNOWY AND SIERRA MADRE RANGES...THUS THE
MIDNIGHT EXPIRATION TIME LOOKS DECENT.

FRIDAY...TRANSITORY LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES
OVERHEAD. WINDS LOOK TO CRANK UP AGAIN...ESPECIALLY IN THE
AFTERNOON...AS ANOTHER 700 MB 50 TO 65 KNOT JETLET STREAKS OVERHEAD
FROM RAWLINS TO LARAMIE TO CHEYENNE AND SCOTTSBLUFF. OROGRAPHIC
SNOWS START AGAIN OVER THE SNOWY AND SIERRA MADRE RANGES IN MOIST
WEST NORTHWEST FLOW ALOFT.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY NIGHT)
ISSUED AT 435 AM MST WED FEB 12 2014

00Z MODELS CONTINUE TO SHOW A PROGRESSIVE ZONAL PATTERN THROUGH THE
WEEKEND AND INTO EARLY NEXT WEEK. STRONG WINDS WILL CONTINUE FRIDAY
NIGHT MAINLY ALONG AND WEST OF INTERSTATE 25 AS A SHORTWAVE MOVES
ACROSS THE NORTHERN PLAINS AND DEEPENS THE LEESIDE PRESSURE TROUGH.
GENERALLY 5MB/6HR PRESSURE FALLS ARE PROGGED IN THIS TROUGH WHICH IS
FAVORABLE FOR PRODUCING A STRONG SFC PRESSURE GRADIENT ACROSS THE
FORECAST AREA. THIS GRADIENT ALONG WITH DEEP SUBSIDENCE FROM
MOUNTAIN WAVE ACTIVITY WILL PRODUCE THE STRONG SFC WINDS ACROSS
SOUTHEAST WYOMING. 700 MB WINDS OF 65 TO 75 KTS AT THIS TIME MEANS
SFC GUSTS COULD BE 70 MPH OR HIGH IN THE MORE FAVORABLE LOCATIONS
FOR STRONG WINDS SUCH AS BORDEAUX AND ARLINGTON. THE UPPER JET WILL
MOVE OVERHEAD THROUGH THIS TIME AS WELL AND WILL BRING WITH IT
INCREASING MIDLEVEL PACIFIC MOISTURE. THE COLD FRONT ASSOCIATED WITH
THIS SYSTEM LOOKS TO MOVE ACROSS THE CWA SATURDAY MORNING...AND SO
THE COMBINATION OF OROGRAPHICS AND SFC FORCING WILL BRING AT LEAST A
CHANCE FOR RAIN/SNOW TO NORTHERN AND WESTERN ZONES NOT AFFECTED BY
DOWNSLOPE DRYING. DRY AND SLIGHTLY COOLER TEMPS WILL OCCUR ON
SATURDAY IN THE WAKE OF THIS SYSTEM...ALONG WITH BREEZY TO WINDY
CONDITIONS. AN UPPER LEVEL RIDGE WILL BUILD OVERHEAD SATURDAY NIGHT
AND SUNDAY AS AN UPPER TROUGH MOVES INTO THE PACIFIC COASTAL STATES.
THE LEESIDE SFC TROUGH WILL DEEPEN ONCE AGAIN AHEAD OF THE UPPER
WAVE...AND THEREFORE WILL SEE CONTINUED BREEZY TO WINDY CONDITIONS
ACROSS THE REGION WITH A HIGH LIKELIHOOD TEMPS ACROSS THE EASTERN
PLAINS WILL TOP THE 60 DEGREE MARK FOR SUNDAY. THIS SYSTEM WILL MOVE
ACROSS THE ROCKIES SUNDAY NIGHT WITH SNOW/RAIN CHANCES INCREASING
SUNDAY AFTERNOON AND NIGHT IN ADVANCE OF THE WAVE. ENERGETIC ZONAL
FLOW WILL THEN REMAIN OVERHEAD THROUGH MONDAY AND TUESDAY WITH THE
BULK OF MOISTURE CONFINED TO THE PAC NORTHWEST. EXPECTING
MILD...BREEZY TO WINDY...AND DRY CONDITIONS TO CONTINUE THROUGH THIS
TIME.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1025 AM MST WED FEB 12 2014

MAINLY VFR CONDITIONS THROUGH THE TAF PERIOD. SOUTHWEST WINDS WILL
OCCASIONALLY GUST TO 35-40 KTS AT THE SOUTHEAST WY SITES.
EXPECTING THE BREEZIEST CONDITIONS OVER THE PANHANDLE FROM AROUND
22-06Z. MVFR CIGS/VIS IN LIGHT SNOW SHOWERS WILL BE POSSIBLE AT
RWL LATE THIS AFTN INTO THE EVENING.

&&

.FIRE WEATHER...
ISSUED AT 435 AM MST WED FEB 12 2014

MILD AND WINDY CONDITIONS WILL OCCUR OVER THE DISTRICT THROUGH MUCH
OF THIS WEEK...WITH ACCUMULATING SNOW EXPECTED IN THE SNOWY RANGE
AND SIERRA MADRE MOUNTAINS TODAY THROUGH SATURDAY. HUMIDITIES LOOK
TO REMAIN 25 PERCENT OR HIGHER THROUGH EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO MIDNIGHT MST
     THURSDAY NIGHT FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 4 PM MST THURSDAY FOR WYZ106-109-110-
     115>117.

     HIGH WIND WARNING UNTIL 5 PM MST THIS AFTERNOON FOR WYZ104-105-
     107-113-118.

     HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
     WYZ107-118-119.

NE...NONE.
&&

UPDATE...TJT
SHORT TERM...RUBIN
LONG TERM...RJM
AVIATION...FINCH
FIRE WEATHER...RJM
Hazardous weather outlook, Feb 12, 5:25 AM MST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
525 AM MST WED FEB 12 2014

WYZ103>107-109>111-113-115>119-131230-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WESTERLY WINDS ARE EXPECTED TODAY AND TONIGHT FOR MANY
AREAS ALONG AND WEST OF INTERSTATE 25. HIGH WIND WARNINGS ARE IN
EFFECT FOR POTENTIAL GUSTS IN EXCESS OF 60 MPH IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG WINDS ARE EXPECTED ON THURSDAY...AND AGAIN FRIDAY NIGHT INTO
SATURDAY FOR MANY AREAS ALONG AND WEST OF INTERSTATE 25. GUSTS IN
EXCESS OF 60 MPH ARE POSSIBLE IN THESE AREAS THROUGH THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ101-102-108-131230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-GOSHEN COUNTY-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE ACROSS
THE PLAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

GUSTY WEST TO NORTHWEST WINDS UP TO 50 MPH ARE POSSIBLE ACROSS
THE PLAINS OF SOUTHEAST WYOMING AGAIN ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-131230-
SIERRA MADRE RANGE-SNOWY RANGE-
525 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW IS EXPECTED IN THE SNOWY RANGE AND SIERRA
MADRE MOUNTAINS BEGINNING THIS AFTERNOON. A WINTER STORM WARNING
IS IN EFFECT THROUGH THURSDAY FOR POTENTIAL ACCUMULATIONS OF 1 TO
2 FEET IN THESE AREAS. STRONG WINDS GUSTING IN EXCESS OF 60 MPH AT
TIMES WILL SEVERELY REDUCE VISIBILITIES AND PRODUCE DANGEROUS
WINTER TRAVEL CONDITIONS THROUGH THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WINTER STORM WARNING IS IN EFFECT THROUGH MIDNIGHT FRIDAY FOR
THE COMBINATION OF MODERATE TO HEAVY SNOW AND STRONG GUSTY WINDS
PRODUCING BLOWING SNOW CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 12, 11:54 AM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1154 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 AM     NON-TSTM WND GST 1 S GLENROCK            42.84N 105.86W
02/12/2014  M60.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE.

1111 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/12/2014  M66.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

1125 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
02/12/2014  M69.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

&&

AAH
Local storm report, Feb 12, 12:37 PM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1237 PM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
02/12/2014  M65.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

1216 PM     NON-TSTM WND GST 15 NNE CENTENNIAL       41.50N 106.00W
02/12/2014  M68.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            STROUSS HILL WYDOT SITE.

&&

AAH
Local storm report, Feb 12, 1:03 PM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
103 PM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 PM     NON-TSTM WND GST 7 WNW ELK MOUNTAIN      41.73N 106.54W
02/12/2014  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE.

1225 PM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
02/12/2014  M59.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE.

&&

AAH
Local storm report, Feb 12, 1:31 PM MST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
131 PM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
02/12/2014  M58 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

0106 PM     NON-TSTM WND GST ELK MOUNTAIN            41.69N 106.41W
02/12/2014  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 46 MPH.

0105 PM     NON-TSTM WND GST 3 ESE ELK MOUNTAIN      41.67N 106.36W
02/12/2014  M54 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 42 MPH.

0105 PM     NON-TSTM WND GST 9 WNW ELK MOUNTAIN      41.74N 106.57W
02/12/2014  M61 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 49 MPH.

1253 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
02/12/2014  M56 MPH          CARBON             WY   ASOS

            SUSTAINED AT 42 MPH

0107 PM     NON-TSTM WND GST VEDAUWOO                41.15N 105.40W
02/12/2014  M56 MPH          ALBANY             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

0110 PM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
02/12/2014  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED AT 43 MPH.

&&

AHUTCHEO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
February 12, 2:00 PM MST to February 13, 11:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 14 inches of snow.

Winter Storm, Sierra Madre Range

When
February 12, 2:00 PM MST to February 13, 11:00 PM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 12 inches of snow.

Winter Storm, Snowy Range

When
February 12, 2:00 PM MST to February 13, 11:00 PM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 16 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 504700, 504701, 504702.